LPD Investigating Suspicious Death Possibly Linked to Synthetic Marijuana
A 56-year-old Loganville man took ill and died on July 3. Police believe synthetic marijuana could have contributed to his death.
The Loganville Police Department is waiting for toxicology results from a suspicious death.
Lt. Mike Westbrooks of LPD said Thomas Davis of Granite Lane, Loganville, was taken to Clearview Regional Medical Center on July 3 complaining of severe lower abdominal pain. When he was in the ambulance, he went into cardiac arrest and was pronounced dead at the hospital.
“The lady who lived with him said that he routinely smoked the synthetic marijuana that is being sold today,” Westbrooks said. “She thought it might have something to do with it.”
Westbrooks said it would likely take upwards of six months to get the toxicology results back. Deputy Chief Dick Lowry said he believed that incidents related to synthetic marijuana and narcotic bath salts are likely to increase in the future.
“We just manage to get this synthetic marijuana banned, and just as quickly as we get it worked out, they change the formula,” Lowry said. “They give us the ability to seize it, but you can’t change anyone with anything. I believe we’re going to see more of it in the future.”
Westbrooks said Loganville hasn’t seen any problems with narcotic bath salts yet, except for one instance. In that case, however, the person did not exhibit any of the bizarre behavior that is being reported by some police departments.
“We’ve only had one incident regarding someone who was ingesting the bath salts, but it was a docile situation,” Westbrooks said. “We did not problems with this individual – not like some that we’ve seen.”
Lowry and Westbrooks spoke about a recent case in Gwinnett County where a person high on bath salts had to be hit with a Taser 14 times before he could be subdued.
“I’ve had to have it done to me – we call it ‘riding the lightning bolt’ - and I wouldn’t be going back for more,” Westbrooks said. Lowry had echoed the same sentiment. The bizarre behavior exhibited by some of the people high on narcotic bath salts is causing growing concerns nationwide.